Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 3:26 PM EDT for 11 counties in Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 5, 2012, 4:13 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Estill County, KY, Jackson County, KY, Knott County, KY, Lee County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 24 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:30 PM EDT | TSTM WND DMG | Emmalena, KY | THE DIRECTOR OF CAMP NATHANIEL IN EMMALENA REPORTED THAT 25 TO 40 TREES WERE BLOWN DOWN AND SEVERAL BUILDINGS WERE DAMAGED DUE TO THUNDERSTORM WIND GUSTS IN WEST CENTRAL KNOTT COUNTY. THE EVENT OCCURRED SOMETIME BETWEEN 330 AND 4PM. |
| Jul 5, 3:48 PM EDT | TSTM WND DMG | 1 E Goose Rock, KY | TREES DOWN ON BILLYS BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS53 KJKL 051926
SVRJKL
KYC025-051-065-109-119-129-131-189-193-197-237-052030-
/O.NEW.KJKL.SV.W.0146.120705T1926Z-120705T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
EASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
EASTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 430 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VORTEX...OR NEAR CAMPTON...AND MOVING SOUTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...JACKSON...BOONEVILLE...VADA...WILLIBA...MOCT...
PENCE...AIREDALE...YELLOW ROCK...PRIMROSE...ROCK LICK...WILHURST...
WIDECREEK...TAULBEE...FILLMORE...MALONEY...ST. HELENS...SEWELL...
PROCTOR AND BELLE POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3732 8304 3705 8373 3751 8391 3766 8396
3783 8382 3778 8337
TIME...MOT...LOC 1927Z 348DEG 35KT 3765 8351
WIND...HAIL 60MPH 1.00IN
$$
ABE3 follow-up statements
875
WWUS53 KJKL 051949
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EDT THU JUL 5 2012
KYC025-051-065-109-119-129-131-189-193-197-237-052030-
/O.CON.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
KNOTT KY-JACKSON KY-LESLIE KY-OWSLEY KY-PERRY KY-POWELL KY-WOLFE KY-
LEE KY-BREATHITT KY-CLAY KY-ESTILL KY-
349 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ESTILL...EASTERN CLAY...BREATHITT...LEE...WOLFE...SOUTHEASTERN
POWELL...NORTHERN PERRY...OWSLEY...NORTHWESTERN LESLIE...EASTERN
JACKSON AND WEST CENTRAL KNOTT COUNTIES UNTIL 430 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CANOE...OR 7 MILES SOUTHWEST OF JACKSON...MOVING SOUTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...RICETOWN...ISLAND CITY...WATTS...WHICK...GOBBARD...
NOBLE...CROCKETTSVILLE...TAFF...SEBASTIAN...MORRIS FORK...
SOURWOOD...LUCKY FORK...WOLF COAL...NED...ROWDY...TRIXIE...SEXTONS
CREEK...ALTRO AND BUSH BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3732 8304 3705 8373 3751 8391 3766 8396
3783 8382 3778 8337
TIME...MOT...LOC 1950Z 348DEG 35KT 3743 8345
WIND...HAIL 60MPH 1.00IN
$$
DUSTY740
WWUS53 KJKL 051955
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU JUL 5 2012
KYC065-129-197-237-052005-
/O.CAN.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
POWELL KY-WOLFE KY-LEE KY-ESTILL KY-
355 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESTILL...LEE...
WOLFE AND SOUTHEASTERN POWELL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3705 8373 3751 8391 3751 8387 3749 8383
3749 8375 3750 8374 3745 8313 3732 8304
TIME...MOT...LOC 1955Z 348DEG 35KT 3738 8344
$$
KYC025-051-109-119-131-189-193-052030-
/O.CON.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
KNOTT KY-JACKSON KY-LESLIE KY-OWSLEY KY-PERRY KY-BREATHITT KY-CLAY
355 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...SOUTHERN BREATHITT...NORTHERN PERRY...OWSLEY...NORTHWESTERN
LESLIE...EAST CENTRAL JACKSON AND WEST CENTRAL KNOTT COUNTIES UNTIL
430 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CANOE...OR 9 MILES SOUTHWEST OF JACKSON...MOVING SOUTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BUSH BRANCH...BEECH...THOMAS...VALJEAN...BARWICK...
CHESTNUTBURG...BUCKHORN...FELTY...NEWFOUND...MISTLETOE...TEGES...
GAYS CREEK...CHAVIES...ARY...LAMONT...DICE...SACKER GAP...BURNING
SPRINGS AND TALCUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3705 8373 3751 8391 3751 8387 3749 8383
3749 8375 3750 8374 3745 8313 3732 8304
TIME...MOT...LOC 1955Z 348DEG 35KT 3738 8344
WIND...HAIL 60MPH 1.00IN
$$
DUSTY530
WWUS53 KJKL 052013
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT THU JUL 5 2012
KYC025-051-109-119-131-189-193-052023-
/O.CAN.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
KNOTT KY-JACKSON KY-LESLIE KY-OWSLEY KY-PERRY KY-BREATHITT KY-CLAY
413 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY...SOUTHERN
BREATHITT...NORTHERN PERRY...OWSLEY...NORTHWESTERN LESLIE...EAST
CENTRAL JACKSON AND WEST CENTRAL KNOTT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EDT.
LAT...LON 3705 8373 3751 8391 3751 8387 3749 8383
3749 8375 3750 8374 3745 8313 3732 8304
TIME...MOT...LOC 2013Z 348DEG 35KT 3721 8339
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:23 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 5, 3:23 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT THU JUL 5 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 322 PM EDT THU JUL 5 2012 FIRST ROUND OF CONVECTION CURRENTLY DROPPING SOUTH THROUGH THE AREA WILL DEPART BY 6 PM THIS EVENING. STILL EXPECTING THE MAIN THREAT TO BE DAMAGING WINDS WITH THIS ACTIVITY. ALTHOUGH ATMOSPHERE WILL NOT HAVE LONG TO RECHARGE...ANOTHER AREA OF ENHANCED LAPSE RATES IS DROPPING SOUTH ACROSS SOUTHEAST MICHIGAN AND USING THE TIMING TOOL...WILL REACH OUR NECK OF THE WOODS BETWEEN 01Z AND 02Z. NOT SURE HOW MUCH SEVERE THREAT WILL ACCOMPANY THE SECOND ROUND OF STORMS...BUT IF WE CAN CLEAR OUT EARLY ENOUGH TONIGHT FOR TEMPS TO RECOVER A BIT...WE COULD GENERATE ENOUGH INSTABILITY TO CREATE A CONCERN AGAIN LATE THIS EVENING. THIS WILL HAVE TO BE WATCHED THIS EVENING. THIS ACTIVITY IS EXPECTED TO DEPART SHORTLY AFTER MIDNIGHT. AT THAT POINT...VERY TOUGH TO ANTICIPATE ANY MORE ROUND OF SHOWERS OR STORMS...SO GOING TO TREND TOWARDS A DRY FORECAST FOR THE SECOND HALF OF THE NIGHT. THE AREA WILL REMAIN ON THE EASTERN SIDE OF THE HIGH ON FRIDAY...SO IT APPEARS LOW CHANCE POPS ARE IN ORDER AGAIN FOR FRIDAY AFTERNOON AND EVENING. THE HIGH WILL THEN FOLD OVER ON ITSELF FRIDAY NIGHT INTO SATURDAY BRINGING VERY HOT WEATHER TO THE AREA ON SATURDAY. WITH THE HIGH FOLDING OVER...IT APPEARS OUR TRAIN OF DISTURBANCES FROM THE NORTH MAY BE CUT OFF SETTING UP A DRY DAY...SO PLAN TO KEEP SATURDAY DRY AT THIS TIME. SATURDAY NIGHT SHOULD REMAIN DRY WITH VERY MILD OVERNIGHT READINGS. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 322 PM EDT THU JUL 5 2012 THE HIGH WILL FINALLY GET SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND AND ESPECIALLY NEXT WEEK AS A SHORTWAVE TROUGH AXIS SHIFTS SOUTH ACROSS THE OHIO RIVER VALLEY. THIS WILL FINALLY BRING AN END TO OUR RECORD HEAT WAVE ALONG WITH SOME MUCH NEEDED PRECIPITATION. AT THIS TIME...IT LOOKS LIKE MODELS STILL DISAGREE A BIT ON THE TIMING...BUT IT APPEARS SOMETIME BETWEEN SUNDAY AFTERNOON AND MONDAY THE MAIN WAVE WILL DROP SOUTH ACROSS THE AREA. DEPENDING ON THE TIMING...WE COULD SEE ANOTHER SEVERE THREAT. THE FRONT COULD HANG UP IN THE TENNESSEE VALLEY...WHICH COULD ALLOW PRECIPITATION CHANCES TO LINGER THROUGH MIDWEEK. THUS...FORECAST IS GOING TO LOOK MUCH WETTER...WHICH MANY WILL NOT COMPLAIN ABOUT GIVEN OUR RECENT DRY WEATHER. THIS WILL BE A WELCOME PATTERN CHANGE. HIGHS BY NEXT WEEK WILL BE RUNNING IN THE LOW TO MID 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 125 PM EDT THU JUL 5 2012 NUMEROUS SHOWERS AND THUNDERSTORMS WILL DROP SOUTHWARD ACROSS EASTERN KENTUCKY THIS AFTERNOON. THIS STORMS WILL PROVIDE SOME VERY GUSTY WINDS AT TIMES. THE STRONGER STORMS COULD GUSTS UP TO 50 KNOTS. THE THUNDERSTORM THREAT MAY DIMINISH TOWARDS 00Z...BUT COULD LINGER A BIT LONGER. BY MIDNIGHT...THINGS WILL TURN MUCH QUIETER AND SHOULD CONTINUE THROUGH TOMORROW MORNING. MORE ISOLATED STORMS WILL BE POSSIBLE FRIDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM....KAS AVIATION...KAS
Hazardous weather outlook, Jul 5, 3:04 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT THU JUL 5 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 304 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. SEVERE STORMS ARE EXPECTED...CONTAINING DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...STRONG WIND REPORTS...OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON. KAS
In the hours before
Local storm report, Jul 5, 2:20 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL BELFRY 37.62N 82.27W
07/05/2012 E0.75 INCH PIKE KY TRAINED SPOTTER
&&
DSTAMPERLocal storm report, Jul 5, 2:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 4 W INEZ 37.87N 82.61W
07/05/2012 MARTIN KY 911 CALL CENTER
TREES DOWN AT STAFFORD.
&&
DSTAMPERLocal storm report, Jul 5, 2:41 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 20 E PIKEVILLE 37.48N 82.15W
07/05/2012 PIKE KY LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 1056 AT MCCARR.
&&
DSTAMPERLocal storm report, Jul 5, 2:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG SOUTH WILLIAMSON 37.67N 82.28W
07/05/2012 PIKE KY LAW ENFORCEMENT
TREES DOWJN IN SOUTH WILLIAMSON.
&&
DSTAMPERLocal storm report, Jul 5, 2:44 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL JUDY 38.13N 83.96W
07/05/2012 E0.25 INCH MONTGOMERY KY TRAINED SPOTTER
STRONG WINDS AND FREQUENT LIGHTNING.
&&
DSTAMPERLocal storm report, Jul 5, 3:25 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 5 NW HAZARD 37.30N 83.26W
07/05/2012 PERRY KY FIRE DEPT/RESCUE
POWER LINES DOWN ON COUCHTOWN ROAD.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 33 min |
| Jul 5, 1:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 43 min |
| Jul 5, 1:21 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 39 min |
| Jul 5, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell | 44 min |
| Jul 5, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 33 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 61 min |
| Jul 5, 2:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| Jul 5, 2:16 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 29 min |
| Jul 5, 2:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 41 min |
| Jul 5, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 23 min |
| Jul 5, 2:24 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Magoffin, Menifee, Morgan, Powell, Wolfe | 36 min |
| Jul 5, 2:29 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 31 min |
| Jul 5, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 36 min |
| Jul 5, 2:41 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 34 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Perry, Wolfe | 46 min |
| Jul 5, 2:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 14 min |
| Jul 5, 2:47 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Pulaski, Rockcastle | 43 min |
| Jul 5, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 32 min |
| Jul 5, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more | 45 min |
| Jul 5, 3:09 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 36 min |
| Jul 5, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Wolfe | 31 min |
| Jul 5, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 42 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 68 min |
| Jul 5, 3:49 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 26 min |
| Jul 5, 3:58 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 60 min |
| Jul 5, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 59 min |
| Jul 5, 4:23 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 67 min |
| Jul 5, 4:34 PM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Leslie, Perry | 2 hr |
| Jul 5, 4:38 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 2 hr |
| Jul 5, 5:38 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 78 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.